How to Prevent Bruising after Botox and Dermal Fillers
Unfortunately, anytime a needle is used for injections there is a risk of bruising afterwards. When Botox, Dysport and/or dermal fillers like Juvederm, Restylane or Versa are injected, sometimes the needle may hit a small blood vessel. This might produce a small bruise that will resolve on its own. However, there are some things we can do to prevent this side effect.
Get an Experienced Injector
Look for an injector that has a great deal of experience and training with injectables like Botox and Restylane. They have seen the complications like bruising and know how to best avoid them. But even the best injector will still sometimes leave you with some bruising because the skin isn't translucent!
Avoid Certain Types of Medications
Any medications that you are taking that interfere with your body’s ability to form a blood clot, can lead to bruising no matter how careful the injector is. These include but aren't limited to medications like Aspirin, Vitamin E, St. John’s Wort, Coumadin, Heparin, and Fish Oil. If you are taking some of these supplements on your own, we would advise holding them for at least a week before your injections as long as your prescribing healthcare provider is aware that you are stopping them and approves it. If your are taking them under the direction of an advanced practice nurse or physician, please discuss holding them first with your provider.
Certain supplements are commonly used to help prevent bruising. These include Arnica Montana and Bromelain and some others. They are both easy to find in your local pharmacy or health store. They can be taken before and after your injections to prevent bruises. We recommend talking to your healthcare provider before trying new supplements or medicines. We think topical Arnica is best.
This means not rubbing or touching your injection sites. This also means not running or lifting weights for a few days afterward. If you do anything to increase your blood pressure, you can make any of those injection sites bleed and bruise unfortunately.
Do not immediately lay down after these injections because of several reasons. This will increase blood flow to these areas and cause bruising.
Yes cold compresses work on these injections sites! Not too hard though, as trauma will cause bruising and could spread the botox or filler to the wrong area.